Missouri, 2015

Damaging Wind in Missouri, June 22, 2015

June 22, 2015 · NWS LSX · 1 event in 1 county or zone

A cold front moved through the region, triggering showers and thunderstorms. Some of the storms caused wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A cold front moved through the region, triggering showers and thunderstorms. Some of the storms caused wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 22, 4:52 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 22, 4:52 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT Mon Jun 22 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 301 PM CDT Mon Jun 22 2015

Warm temps continue into the evening with southerly flow ahead of
cold front associated surface low over WI. Sfc front will bring the
chance of thunderstorms in the northern CWA around 00z and central
areas of the CWA around 03z.  Ahead of front atmosphere is very
unstable with MLCAPE values 2000-3600 J/KG and bulk shear values of
15-35 kts. Prefrontal convection is not anticipated due to
significant capping in the mid levels. Although the MCS in IA from
this morning did produce an outflow boundary which may aid in
weakening the cap. If storms do manage to break the cap they could
quickly become severe. Front is forecast to move into the NE of CWA
by 00z.

Walsh

.LONG TERM:  (Tuesday through Next Monday)
Issued at 301 PM CDT Mon Jun 22 2015

(Tuesday-Thursday)

The chances for thunderstorms returns to the region Tuesday through
Thursday. It is apparent that all the models lack efficiency in
handling shortwaves along zonal flow. At this point we are using a
blend of the ECMWF and GFS models, while trending away from the NAM
model in the extended part of the forecast.It is apparent that the
chances of PoPs will increase in the southern CWA on Tuesday in
response to the moisture convergence along the front at the surface.
We are forecasting for scattered and isolated storms due to the lack
of upper level forcing. As for temperatures, expect seasonably warm
weather, yet it does not appear that a heat advisory will be issued
in our CWA tomorrow afternoon even though dewpoints may pool along
the front. By Wednesday, the front begins to push further to the north
with an ample amount of moisture convergence across the CWA. This
will bring higher PoPs to the central part of the CWA. In addition,
PoPs will be higher Wednesday evening into the overnight hours in
response to the nocturnal low level jet developing across the
plains. By Thursday, the models really trend away from the NAM model
as it keeps the front south in comparison to ECMWF and GFS models
bringing it into the northern parts of our CWA.

Perez

(Friday-Monday)

The ECMWF model continues to show better continuity with the latter
part of the forecast. It is expected for a ridge of high pressure to
develop across the western half of US bringing our CWA a potentially
active pattern over the weekend. It is expected that a front will push
through the CWA Friday into Saturday bringing the chance for
precipitation and below normal temperatures. This system will clear
out by Sunday. The models hint at another potential shortwave
building across the upper Midwest by Monday that could potentially
be a factor into early next week.

Perez

&&

.AVIATION:  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 534 PM CDT Mon Jun 22 2015

Line of thunderstorms should reach KUIN by 03Z, and if it holds
together, KCOU and the KSTL TAF sites by 06Z. Otherwise expect VFR
conditions. A cold front will move through KUIN by around 12Z and
metro KSTL TAF sites by 16Z. Winds will back to northerly after
the front.

Specifics for KSTL: If the line of thunderstorms over northern
Missouri holds together it will reach KSTL around 06Z. Otherwise
VFR conditions expected. A cold front will move through around
16Z shifting winds to the north, then light winds will continue to
back to northeasterly Tuesday evening.

Browning

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY until 7 PM CDT this evening FOR Jefferson MO-St.
     Charles MO-St. Louis City MO-St. Louis MO.

IL...HEAT ADVISORY until 7 PM CDT this evening FOR Madison IL-Monroe
     IL-St. Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jun 22, 2:58 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT MON JUN 22 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
358 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG AND NORTH OF
INTERSTATE 70. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL.

POINTS ALONG THE ILLINOIS RIVER AND THE CUIVRE RIVER ARE CURRENTLY
IN MAJOR FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

POINTS ALONG THE ILLINOIS RIVER AND THE CUIVRE RIVER AT OLD
MONROE ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD STAGE
THROUGH AT LEAST SATURDAY FOR SOME LOCATIONS.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

BRITT

The radar

The St Louis radar (KLSX), 186 km away, was scanning. The volume nearest the first event began at 01:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lewis

When
June 22, 7:13 PM CST
Where
Lewis County, 3.01 mi N of Monticello
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.163, -91.727

Thunderstorm winds blew off part of the roof of a metal barn 3 miles north of Monticello. Some of the debris was laying on Highway A.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597420.